Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 642, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 16, 2015, 9:55 PM CST for 6 counties in Oklahoma; Hardeman County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 9:55 PM CST (03:55 UTC)
- Expired
- Nov 16, 2015, 10:45 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Washita County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 8:17 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 8:31 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 16, 8:31 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 831 PM CST MON NOV 16 2015 .UPDATE... QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540. && .DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z. FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES, ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION, THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 54 64 40 / 40 100 20 10 HOBART OK 69 48 61 39 / 30 80 10 10 WICHITA FALLS TX 70 53 66 43 / 60 90 10 10 GAGE OK 72 44 56 35 / 40 90 10 20 PONCA CITY OK 65 58 65 39 / 50 100 30 20 DURANT OK 66 59 66 45 / 90 100 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/03
Hazardous weather outlook, Nov 16, 6:27 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 627 PM CST MON NOV 16 2015 OKZ004>048-050>052-TXZ083>090-180030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 627 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK. TIMING... STORMS WILL CONTINUE TO DEVELOP OVER THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BETWEEN THROUGH 7 PM...MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AROUND 8 PM. STORMS WILL DEVELOP INTO A LINE THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND THEN MOVE EAST OVERNIGHT INTO THE INTERSTATE 35 CORRIDOR AROUND 1 TO 2 AM. IMPACTS... DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY CONCERNS. TORNADOES WILL BE POSSIBLE...WITH THE BEST CHANCE DURING THE EVENING HOURS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL LINE. DISCUSSION... UNSEASONABLY WARM AND MOIST AIR WILL BUILD ACROSS THE WESTERN HALF OF OKLAHOMA AND NORTHERN TEXAS TODAY AHEAD OF A STOUT UPPER LEVEL WAVE APPROACHING THE SOUTHERN PLAINS. AS A COLD FRONT MOVES EAST ACROSS THE PANHANDLES THIS AFTERNOON INTO THE EVENING... SUFFICIENT INSTABILITY AND STRONG SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT... INITIALLY... ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. DURING THE EVENING HOURS... STORMS WILL MERGE INTO A SQUALL LINE... ADVANCING EASTWARD OVERNIGHT... INTO EASTERN OKLAHOMA BY SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Nov 16, 8:21 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CST MON NOV 16 2015 OKZ009-170245- ELLIS OK- 821 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL 845 PM CST... AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3644 10000 3623 9979 3612 10000 TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027 ..SPEG.
Local storm report, Nov 16, 9:20 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 13 N SHATTUCK 36.46N 99.88W
11/16/2015 E1.75 INCH ELLIS OK TRAINED SPOTTER
HWY 283 13 MILES N OF SHATTUCK.
0905 PM TSTM WND DMG 12 N SHATTUCK 36.45N 99.88W
11/16/2015 ELLIS OK EMERGENCY MNGR
1 MILE OF POWER PLOES DOWN, HOME DAMAGED. HWY 15 .5 MILE
WEST OF 283.
&&
DWSpecial weather statement, Nov 16, 9:36 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CST MON NOV 16 2015
OKZ014-021-033-034-036-TXZ083-170415-
HARMON OK-GREER OK-ROGER MILLS OK-BECKHAM OK-JACKSON OK-HARDEMAN TX-
936 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...SOUTHERN ROGER
MILLS...BECKHAM...SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN
COUNTIES UNTIL 1015 PM CST...
AT 934 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES EAST OF TWITTY TO 9 MILES NORTHEAST OF WELLINGTON TO 7 MILES
SOUTHWEST OF KIRKLAND...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...HOLLIS...CHEYENNE...ERICK...ELDORADO...
CARTER...WILLOW...GOULD...SWEETWATER...STRONG CITY...TEXOLA...DUKE...
GOODLETT...VINSON...DELHI...LAZARE...BERLIN AND BRINKMAN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3546 10000 3577 9948 3521 9939 3448 9950
3422 9999 3422 10000
TIME...MOT...LOC 0334Z 238DEG 40KT 3531 10012 3491 10005 3430 10014
MAHALELocal storm report, Nov 16, 9:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 5 WNW FORT SUPPLY 36.60N 99.66W
11/16/2015 HARPER OK TRAINED SPOTTER
FIVE POWERPOLES BROKEN AT THE BASE.
&&
RBARNESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:21 PM CST | Special Weather Statement | OUN | Ellis | 24 min |
| Nov 16, 8:42 PM CST | Tornado Warning | OUN | Ellis | 33 min |
| Nov 16, 9:15 PM CST | Tornado Warning | OUN | Ellis, Harper, Woodward | 30 min |
| Nov 16, 9:36 PM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 39 min |
| Nov 16, 9:45 PM CST | Tornado Warning | OUN | Harper, Woods | 33 min |
| Nov 16, 9:56 PM CST | Tornado Warning | OUN | Harper | 49 min |
| Nov 16, 10:34 PM CST | Tornado Warning | OUN | Harper | 26 min |
| Nov 16, 10:35 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 40 min |
| Nov 16, 11:14 PM CST | Special Weather Statement | OUN | Washita | 46 min |
| Nov 16, 11:21 PM CST | Special Weather Statement | OUN | Jackson, Tillman | 39 min |
| Nov 16, 11:23 PM CST | Special Weather Statement | OUN | Blaine, Dewey, Harper, Major, Woods, Woodward | 37 min |
| Nov 16, 11:25 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 50 min |
| Nov 16, 11:48 PM CST | Areal Flood Advisory | OUN | Greer | 57 min |
| Nov 16, 11:59 PM CST | Special Weather Statement | OUN | Alfalfa, Blaine, Major, Woods | 31 min |
| Nov 17, 12:10 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 35 min |
| Nov 17, 12:13 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Major | 47 min |
| Nov 17, 12:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 43 min |
| Nov 17, 12:30 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 30 min |
| Nov 17, 12:34 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 41 min |
| Nov 17, 12:59 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 46 min |
| Nov 17, 1:07 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 23 min |
| Nov 17, 1:20 AM CST | Special Weather Statement | OUN | Canadian, Grady, Oklahoma | 40 min |
| Nov 17, 1:25 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 50 min |
| Nov 17, 1:45 AM CST | Severe Thunderstorm Warning | OUN | Kay, Lincoln, Logan, Noble, Payne | 45 min |
| Nov 17, 2:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more | 51 min |
| Nov 17, 2:27 AM CST | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Nov 17, 2:35 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie | 25 min |
| Nov 17, 2:57 AM CST | Special Weather Statement | OUN | Carter, Love, Murray, Pontotoc | 48 min |
| Nov 17, 3:08 AM CST | Wind Advisory | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 15 hr |
| Nov 17, 4:01 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 44 min |
| Nov 17, 4:47 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal | 43 min |
| Nov 16, 10:50 PM CST | Special Weather Statement | OUN | Foard, Hardeman, Knox, Wilbarger | 25 min |
| Nov 17, 12:45 AM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.